Insulin Use

I started taking insulin about six months back and getting very satisfactory results.But I am experiencing a strange phenomenon which I could not explain to myself.After using insulin for about four months,I observed that there is significant increase of hair growth on my limbs and abdomen.It is not causing any problem for me,but I would like to know from the forum if this is an usual consequence of insulin usage.Those having experience with insulin usage may kindly throw some light on this.

4 Replies

  • dear venkatji,

    insulin can stimulate hair follicle groth in vitro. depending on dose.

    in people with insulin resistance

    there is a phenomenon called acanthosis negricans.

    which is explained by excess growth of skin cells[and of course the melanin]. this is similar[growth]

    but some thing different [i mean hair follicle growth and skin cell growth]

    i think in your case it may fade out after some time.

    there is often seen in the net people trying to

    equate insulin to excess of insulin.that is best ignored.

    by measuring the fasting insulin level you can find out one thing:

    you were nece ssitiated to go for insulin injection was due to

    1]poor insulin production.


    2]insulin resistance.

    good luck

  • Which insulin are you taking & in what quantity ?

  • Novomix 50 18 Morning and 8 Evening.

  • Please consult the Doctor that can he/she prescribe any other insulin as this has side-effects.

You may also like...